Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What causes burning in my tubes and brown discharge after my period?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
I am 46 yrs old and have 2 children. My tubes have been burned. I have had normal periods up until this one. I usually blled heavy for 3-4 days and then it will basically stop for a day and then start again the last day and then be done. This time I had my normal period but then when I thought it was over this heavy brown discharge started with clots. It is heavy enought that I have to wear a tampon. I have had the normal brownish discharge after my period but not like this and not with clots. It has been about 2 days this way. I should say I had surgery about 9 yrs ago to remove systs on ovaries the size of a grapefruit and I currently am having small pains in that area again. Also, not sure if this has anything to do with it but in the last year or so if it's about two weeks prior to my period and I have sex with my partner, I always bleed al little after
Posted Wed, 29 Jan 2014 in Vaginal and Uterus Health
Answered by Dr. Aarti Abraham 14 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. You could be having a polyp in the uterus or on the cervix. That can lead to such spotting and discharge with clots and also bleeding after intercourse. Also, at 46, you would be peri menopausal, that could lead to hormonal imbalances. Such hormonal imbalances predispose to endometrial hyperplasia - this is a condition where the lining of the uterus thickens due to irregular shedding off. Sometimes, at this age group, there is no abnormality detected in the uterus or ovaries and still abnormal bleeding persists. This is called DUB ( dysfunctional uterine bleeding ) or AUB ( abnormal uterine bleeding ). You should definitely consult a gynecologist for evaluation of the spotting and the post coital bleeding. You should go for an internal evaluation - per vaginum and per speculum. Also, a pelvic transvaginal ultrasound scan. Hormonal tests - FSH,LH, Serum estradiol. TSH also should be done. This workup will reveal a diagnosis. All the best. please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: What causes burning in my tubes and brown discharge after my period? 2 minutes later
What are all these tests? What do they mean? Kind of scared now
Answered by Dr. Aarti Abraham 30 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: There is nothing to be scared of. Most of these conditions are associated with perimenopause, and easily treatable. An internal examination is pretty routine. An ultrasound scan will tell you the status of the uterus and ovaries. FSH, LH and estradiol are blood tests that will confirm that menopause is near. TSH assess thyroid hormone status.
Above answer was peer-reviewed by
Follow-up: What causes burning in my tubes and brown discharge after my period? 1 minute later
Answered by Dr. Aarti Abraham 2 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: You are most welcome. Get this workup done, and do feel free to contact me anytime at - WWW.WWWW.WW Wish you luck and good health always.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor